MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24703
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354); Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon burst.Vascular access was obtained via femoral artery with a 6f sheath and a placement of non-boston scientific guidewire.The 85% stenosed target lesion was located in the moderately tortuous lower extremity arterial occlusion.The 6f sheath reached the lesion and determined the angiography.A v-18 hydrophilic wire was advanced with the 2.5mm x 120mm x 150cm sterling sl balloon catheter for dilation.However, the balloon could not dilate and was quickly removed from the patient.The normal saline was used to detect the issue, and found the balloon was bubbling, leaking gas and could not dilate, but no visible pinhole was noted.It was determined that the balloon burst.The procedure was completed with another of the same device.No complications were reported, and the patient's condition following procedure was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination showed multiple kinks along the shaft between 70.5cm-74cm, the microscopic examination revealed two pinholes one at 10.5mm from the tip and the second at 125mm from the tip.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed there are two pinholes in the balloon causing the rupture as well as multiple kinks on the shaft.
 
Event or Problem Description

Brand Name
STERLING SL
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20317863
Report Number2124215-2024-60416
Device Sequence Number7862637
Product Code DQY
UDI-Device Identifier08714729782261
UDI-Public08714729782261
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2025
Device Model Number24703
Device Catalogue Number24703
Device Lot Number0032894793
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2024
Supplement Date Received by Manufacturer10/18/2024
Initial Report FDA Received Date09/27/2024
Supplement Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: V18 CONTROL WIRE; GUIDEWIRE: V18 CONTROL WIRE
Patient SexMale